Page 1 of 3 123 LastLast
Results 1 to 10 of 23

Thread: Eye appointment today with the Opthalmological specialist

  1. #1
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Thumbs up Eye appointment today with the Opthalmological specialist

    I went for my appointment today to see the opthalmological specialist to see if my eyes was ok even though i've been on the plaquenil 6wks now [just wished i could cope with the side affects better].
    She took my details etc, added some liquid to my eyes to run the test which really hurt my left eye which i suffer with more and after 20mins of waiting, she had me back in and started testing both eyes.
    She told me i was ok to carry on with the plaquenil as there was no damage to the eyes, as she told me when plaquenil affects the eyes at the back it start's making brown pigment marks and the amount i'm taking 200mg daily is a nice steady dosage plus her mom as Lupus same amount of plaquenil as myself and been taking it for years with still no eye damage.
    I'm to follow up another 2 appointments of 9mths in between and if things still show ok they'll discharge me but in the future if i have any eye trouble refering loads of large lights infront of my vision or large dark patches, to tell my GP straight away for a referal back as it may be starting to do damage to my eyes.

    Thanks everyone for your support. Terri xxx
    Last edited by Peridot20_Gem; 03-15-2011 at 10:35 AM.

  2. #2
    Join Date
    Mar 2011
    Location
    The ever raining state of Washington
    Posts
    133
    Blog Entries
    6
    Thanks
    22
    Thanked 16 Times in 12 Posts

    Default

    Glad to hear there is no eye damage! It sucks that the meds have horrible side effects on you though but at least your eyes are doing alright!

  3. #3
    Join Date
    Mar 2011
    Location
    United States
    Posts
    15
    Thanks
    4
    Thanked 2 Times in 2 Posts

    Default

    That's Great! No eye damage!

  4. The Following User Says Thank You to PainGoAway For This Useful Post:

    Peridot20_Gem (03-16-2011)

  5. #4
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    Glad there was no damage. On the doses we take (200 or 400) very few people have eye issues. The problem usually comes on higher doses used to treat malaria. We do have to be careful and have the eye checks often. My doctors said once a year but it seems like yours want it more often.

    I noticed you said something about the plaquenil making you feel bad? I am so sorry. I have never had any problems with it so I hope it gets better soon
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  6. The Following User Says Thank You to tgal For This Useful Post:

    Peridot20_Gem (03-16-2011)

  7. #5
    Join Date
    Mar 2011
    Posts
    170
    Thanks
    46
    Thanked 23 Times in 22 Posts

    Default

    Hi i'm so sorry you are having problems with the Plaquenil also..I had to go to my Rheumy today with problems with my eyes also,pain and blisters under eyelids and my eyes are so sensitive to the light. He told me it wasn't the Plaquenil, it was a reaction to the sun and i needed to be more careful. I was so sure it was the medication and he told me i needed to stay on it that very few people have problems.. Hope all goes well with you

  8. #6
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    Hey Craftkeeper,

    I am sorry that you got that diagnosis but it is very common for us. I hate to tell you this but you need to start doing some things to help the UV rays from getting to your skin. There is actually a sticky about Photosensitivity that you need to read but I am going to go over a few steps from one vampire (thanks Susie) to another.

    The sun is not the only place we get exposed to UV rays. Forescent lighting is just like being in the sun for many of us. I carry a spray sunscreen in my purse for outside/inside stores and a stick for my face. You might want to try wearing thin, long sleeves all the time I promise it is helpful. I will tell you that I don't because the heat in texas is HORRIBLE so I wear short sleeves and use sunscreen if it is a normal day. If I know I am going to have to be in the sun for a long period of time then it is long sleever, a had and tons of sunscreen.

    As bad as the blisters are the sun/florescent lighting is most likely what is keeping your flare going. When I was working I had a UV protector on my computer because the rays would cause me to burn and get more exhausted. You will be surprised when you get to looking at how much time you spend being exposed to UV rays. I am not going to tell you it is easy but I will tell you that it gets easier once you get used to it.

    Hope this makes sense because I have read it 5 times and I can't concentrate and am not sure
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  9. The Following User Says Thank You to tgal For This Useful Post:

    GoodDog (03-15-2011)

  10. #7
    Join Date
    Feb 2011
    Location
    Peterborough ,Ont Canada
    Posts
    150
    Thanks
    29
    Thanked 7 Times in 6 Posts

    Default

    Goodnews Terri!!!

  11. The Following User Says Thank You to Colleenc For This Useful Post:

    Peridot20_Gem (03-16-2011)

  12. #8
    Join Date
    Feb 2011
    Posts
    170
    Blog Entries
    1
    Thanks
    14
    Thanked 13 Times in 13 Posts

    Default

    Glad everything worked out good for you !!!!!!!
    TAKE CARE MICHELE

  13. #9
    Join Date
    Mar 2011
    Posts
    170
    Thanks
    46
    Thanked 23 Times in 22 Posts

    Default

    HI Tgal,

    I know now that you are absolutly right.. even this computer screen is killing me. So i am going into civilization today and get stocked up on some stuff. I will be starting a very low dose 3 week prednisone for it and i will most definitly take your advice. Thank you so much

  14. #10
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Quote Originally Posted by PainGoAway View Post
    That's Great! No eye damage!
    Hi Pain,

    That's good news mate but i'm not sure my body can cope with the side affects with that many pills i'm taking. xxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •